Alert archive / Alaska / High Wind Watches in 2009
High Wind Watch 7, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Mar 28, 2009, 5:15 AM AKDT. It took effect at Mar 29, 2009, 2:00 AM AKDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 28, 2009, 5:15 AM AKDT (13:15 UTC)
- In effect from
- Mar 29, 2009, 2:00 AM AKDT
- Expired
- Mar 28, 2009, 12:00 PM AKDT
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 281405 CCA NPWAER URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 515 AM AKDT SAT MAR 28 2009 AKZ145-282000- /X.EXP.PAFC.AF.Y.0008.000000T0000Z-090328T1300Z/ /X.COR.PAFC.AF.Y.0009.090328T1315Z-090328T2000Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 515 AM AKDT SAT MAR 28 2009 ...ASHFALL ADVISORY IN EFFECT UNTIL NOON AKDT TODAY ALONG THE ALASKA RANGE SOUTH OF SKWENTNA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED AN ASHFALL ADVISORY...WHICH IS IN EFFECT UNTIL NOON AKDT TODAY. A SERIES OF ERUPTIONS OF MOUNT REDOUBT OVERNIGHT HAS SENT ASH NORTHWARD ALONG THE ALASKA RANGE SOUTH OF SKWENTNA. EXPECT A TRACE TO ONE EIGHTH INCH ACCUMULATION OF ASH THROUGH LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE ADVISORY AREA. PEOPLE IN AREAS OF ASHFALL SHOULD SEAL WINDOWS AND DOORS. PROTECT ELECTRONICS AND COVER AIR INTAKES AND OPEN WATER SUPPLIES. MINIMIZE DRIVING. LISTEN TO YOUR RADIO STATION FOR FURTHER INFORMATION. && $$ AKZ101-290215- /X.NEW.PAFC.HW.A.0007.090329T1000Z-090330T0600Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 515 AM AKDT SAT MAR 28 2009 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING. A STRONG WEATHER FRONT WILL MOVE INTO THE NORTHERN GULF LATE TONIGHT. AHEAD OF THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN AND CHANNEL STRONG WINDS THROUGH TURNAGAIN ARM AND HIGHER ELEVATIONS. WINDS WILL INCREASE OVERNIGHT TO 45 TO 60 MPH WITH POSSIBLE GUSTS TO 80 MPH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$
1 follow-up statement
000 WWAK71 PAFC 282000 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1200 PM AKDT SAT MAR 28 2009 AKZ145-282100- /X.EXP.PAFC.AF.Y.0009.000000T0000Z-090328T2000Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 1200 PM AKDT SAT MAR 28 2009 ...ASHFALL ADVISORY WILL EXPIRE AT NOON AKDT TODAY... THE ASHFALL ADVISORY WILL EXPIRE AT NOON AKDT TODAY. || $$ AKZ101-290900- /X.UPG.PAFC.HW.A.0007.090329T1000Z-090330T0600Z/ /X.NEW.PAFC.HW.W.0013.090329T1000Z-090330T0600Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 1200 PM AKDT SAT MAR 28 2009 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 10 PM AKDT SUNDAY ALONG THE HILLSIDE AND TURNAGAIN ARM... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 PM AKDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG WEATHER FRONT WILL MOVE INTO THE NORTHERN GULF LATE TONIGHT. AHEAD OF THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN AND CHANNEL STRONG WINDS THROUGH TURNAGAIN ARM AND THE HILLSIDE. WINDS WILL INCREASE OVERNIGHT TO 45 TO 60 MPH WITH GUSTS 80 TO 90 MPH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Mar 27, 4:00 PM AKDT, 13 hours 15 minutes earlier.
Area forecast discussion, Mar 27, 4:00 PM AKDT, 13 hours 15 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 PM AKDT FRI MAR 27 2009
.MODEL DISCUSSION...MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL
PATTERN THROUGH THE WEEKEND. THE CONCERN IS WITH THE TRACK OF THE LOW
THAT WILL CROSS THE EASTERN ALEUTIAN CHAIN SATURDAY AND MOVE INTO
SOUTHWEST ALASKA SUNDAY. THE MODEL RUNS HAVE BEEN MOVING THIS LOW
TRACK NORTHWARD WITH PROGRESSIVE RUNS THOUGH THE LAST TWO RUNS ON
BOTH THE GFS AND ECMWF HAVE SLOWED THE NORTHWARD MOVEMENT BUT THE
ECMWF IS STILL NORTH OF THE GFS TRACK. CURRENTLY THE MODELS MATCH UP
WELL THROUGH SAT NIGHT AND THEN THE ECMWF BRINGS TO LOW CENTER TO
NUNIVAK ISLAND WHILE THE GFS IN MOVING IT INLAND A LITTLE NORTH OF
TOGIAK SUNDAY. THE GFS SOLUTION SEEMS TO BE A LITTLE BETTER WHEN
LOOKING AT ALL AVAILABLE FACTORS THEREFORE THAT IS THE ONE BEING USED
FOR GUIDANCE WITH THIS AFTERNOONS PACKAGE.
.ANALYSIS AND UPPER LEVELS...THE UPPER LEVEL HEMISPHERIC PATTERN WILL
BE UNDERGOING A LITTLE SHIFT AS THE LARGE HIGH OVER SIBERIA
RETROGRADES TO THE SOUTHWEST WHICH WILL IN TURN ALLOW THE UPPER LEVEL
TROUGH OVER THE CENTRAL BERING SEA TO DEEPEN THROUGH SATURDAY NIGHT
AS THE LOW SOUTH OF THE ALEUTIANS MOVES INTO THE BRISTOL BAY REGION.
THE APPROACHING LOW IS WELL POSITIONED ALONG THE JET STREAM TO BE
STRENGTHENED AS FORECAST AS IT MOVES NORTHEASTWARD.
.SHORT TERM FORECAST...BIGGEST ISSUE IN SOUTH CENTRAL TONIGHT WILL BE
THE LWO MOVING INTO PRINCE WILLIAM SOUND OVERNIGHT AND THEN INTO THE
COPPER RIVER BASIN SATURDAY. THIS WILL KEEP PERSISTENT LIGHT SNOW IN
THE ANCHORAGE AREA TONIGHT AND KEEP SNOW IN THE PRINCE WILLIAM SOUND
AREA AS WELL.
THE SYSTEM MOVING INTO BRISTOL BAY WILL BRING LOTS OF PRECIPITATION
AND WIND TO THE STATE FOR THE WEEKEND AND INTO THE FIRST HALF OF THE
NEXT WEEK. THE WARM FRONT MOVING NORTH WITH THIS SYSTEM INDUCES A
STRONG BARRIER JET ON SOME MODELS IN THE NORTHERN GULF...SO THE
POSSIBILITY OF STRONG WINDS TO STORM FORCE BEGINNING LATE SATURDAY
NIGHT INTO SUNDAY CERTAINLY IS WITHIN THE REALM OF POSSIBILITY.
.LONG TERM FORECAST...THE NEXT IN THE SERIES OF STRONG LOWS ON THE
DOWNSTREAM SIDE OF THE TROUGH LOOKS TO AFFECT THE REGION RIGHT ON THE
HEELS OF THIS WEEKENDS STORM SYSTEM. MODELS WILL LIKELY FLUCTUATE
BETWEEN A TRACK NORTH OR SOUTH OF THE AKPEN. EITHER WAY...CONTINUED
UNSETTLED WEATHER IS LIKELY THROUGH THE MIDDLE OF NEXT WEEK.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE 120 130 132 138 140 150 155 160 165 170 171 172 175 179
180.
HEAVY FREEZING SPRAY 155 165 179.
FIRE WEATHER...NONE.
MAR 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:00 PM AKDT | Gale Warning | AFC | 60 hr | |
| Mar 27, 4:00 PM AKDT | Gale Warning | AFC | 4 days | |
| Mar 27, 4:00 PM AKDT | Storm Warning | AFC | 60 hr | |
| Mar 27, 4:00 PM AKDT | Storm Warning | AFC | 48 hr | |
| Mar 27, 4:00 PM AKDT | Heavy Freezing Spray Warning | AFC | 24 hr | |
| Mar 27, 4:13 PM AKDT | Blizzard Watch | AFC | 13 hr | |
| Mar 27, 9:36 PM AKDT | Ashfall Advisory | AFC | 7 hr | |
| Mar 27, 11:33 PM AKDT | Flash Flood Warning | AFC | 6 hr | |
| Mar 28, 4:00 AM AKDT | Gale Warning | AFC | 48 hr | |
| Mar 28, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Mar 28, 4:00 AM AKDT | Small Craft Advisory | AFC | 60 hr | |
| Mar 28, 4:00 AM AKDT | Storm Warning | AFC | 48 hr | |
| Mar 28, 4:00 AM AKDT | Storm Warning | AFC | 36 hr | |
| Mar 28, 4:00 AM AKDT | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Mar 28, 5:07 AM AKDT | Blizzard Watch | AFC | 6 hr | |
| Mar 28, 5:07 AM AKDT | Blizzard Warning | AFC | 59 hr | |
| Mar 28, 5:15 AM AKDT | Ashfall Advisory | AFC | 7 hr | |
| Mar 28, 5:29 AM AKDT | Blizzard Watch | AFC | 6 hr | |
| Mar 28, 5:29 AM AKDT | Winter Weather Advisory | AFC | 42 hr | |
| Mar 28, 11:49 AM AKDT | Blizzard Warning | AFC | 34 hr | |
| Mar 28, 12:00 PM AKDT | High Wind Warning | AFC | 30 hr |
Nearby
High Wind Watches in Alaska, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.